Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 220, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 25, 1995, 7:12 PM CDT for Comanche County, Kansas. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1995, 7:12 PM CDT (00:12 UTC)
- Expired
- Jul 25, 1995, 8:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Comanche County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 260015 RRA SVRDDC KSC033-260115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 712 PM CDT TUE JUL 25 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...NORTHERN COMANCHE COUNTY AT 712 PM CDT...DOPPLER RADAR INDICATED A LARGE SEVERE THUNDERSTORM 10 MILES NORTHWEST OF COLDWATER MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL IN EXCESS OF 2 INCHES...VERY HIGH WINDS AND VERY HEAVY RAIN. THIS STORM WILL APPROACH COLDWATER BY 745 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHEBLTER IMMEDIATELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 25, 3:15 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 PM CDT TUE JUL 25 1995 MAIN PROBLEM IS POPS TODAY/TONIGHT. WASN/T IMPRESSED BY NGM THIS MORNING AT H5/8/SFC. ETA INITIALIZED BETTER AT H5/8/SFC AS DID THE AVN INITIALIZE BETTER FOR SFC. DDC/S 88D SHOWS SEVERAL BOUNDRIES WITH THE MOST INTENSE BOUNDARY NORTH/SOUTH THRU DDC. THERE ARE TWO OTHER "LESSER" BOUNDARIES BUT THE ONE THRU DDC APPEARS MOST LIKELY TO FIRE OFF FIRST. THE 5M(V,A) SHOWS A 10 PLUS VORT MAX OVER DDC/S CWA. THE 7M(V,A) SHOWS A GOOD VORT MAX AREA OVER NEBRASKA WITH A LOBE EXTENDING INTO NORTH CENTRAL KANSAS. THE COMBINATION OF A VORT MAX SHOWN ON THE SAT IMAGERY...ESPECIALLY THE WATER VAPOUR LOOP...AND THE AFOREMENTIONED BOUNDRIES SUGGESTS THAT TRW WILL FIRE UP TO THE NORTH OF DDC. OFFICE CONCESUS IS THAT TRW WILL THEN PROPGATE EASTWARD. CONSIDERING DDC/S LI AND CAPE THEN AM PLUS THE AFTERNOON DESTABALIZATION...STRONG TO SEVERE IS QUITE LIKELY TONIGHT AND SEVERE CAN/T BE RULED OUT. MODELS SUGGEST THAT TRW WILL MOVE EASTWARD ON WEDNESDAY...RESULTING IN DRIER AND WARMER CONDITIONS OVER SOUTHWEST KANSAS. FAN LOOKS GOOD FOR PROGING DDC/S TEMPS AND BLEND OF MOS AND WARMING TREND LOOKS GOOD FOR OTHER FCST POINTS. BELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:16 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 59 min |
| Jul 25, 7:21 PM CDT | Tornado Warning | DDC | Ford | 44 min |
| Jul 25, 7:23 PM CDT | Tornado Warning | DDC | Comanche | 52 min |
| Jul 25, 7:34 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 26 min |
| Jul 25, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 53 min |
| Jul 25, 8:45 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.